Alert archive / Ohio / Special Weather Statements in 2020

Special Weather Statement, NWS Wilmington, OH

February 27, 20208 counties in Ohio; Franklin County, Union County, Indiana

NWS Wilmington, OH issued this special weather statement at Feb 27, 2020, 11:30 PM EST for 8 counties in Ohio; Franklin County, Union County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2020, 11:30 PM EST (04:30 UTC)
Expired
Feb 28, 2020, 12:30 AM EST
In force
60 min
Issued by
NWS Wilmington, OH

Counties Franklin County, IN, Union County, IN, Butler County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Hocking County, OH, Pickaway County, OH, Ross County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS81 KILN 280430
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
1130 PM EST Thu Feb 27 2020
 
INZ058-059-066-OHZ060>065-070>074-080-280530-
Fayette IN-Franklin IN-Union IN-Highland OH-Fairfield OH-
Montgomery OH-Ross OH-Warren OH-Butler OH-Pickaway OH-Greene OH-
Fayette OH-Clinton OH-Preble OH-Hocking OH-
1130 PM EST Thu Feb 27 2020

...A LINE OF SNOW SHOWERS WILL AFFECT SOUTHERN UNION COUNTY IN EAST
CENTRAL INDIANA...FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN
FAYETTE COUNTY IN EAST CENTRAL INDIANA...SOUTHERN PREBLE COUNTY IN
WEST CENTRAL OHIO...BUTLER COUNTY IN SOUTHWESTERN OHIO...SOUTHERN
FAIRFIELD...FAYETTE...HOCKING AND PICKAWAY COUNTIES IN CENTRAL
OHIO...ROSS...WARREN AND CLINTON COUNTIES IN SOUTHWESTERN OHIO...
SOUTHERN GREENE COUNTY IN WEST CENTRAL OHIO...NORTHERN HIGHLAND
COUNTY IN SOUTHWESTERN OHIO AND SOUTHERN MONTGOMERY COUNTIES IN WEST
CENTRAL OHIO UNTIL 1230 AM EST...

At 1127 PM EST, radar indicated snow showers along a line extending
from 7 miles south of Connersville to near Mount Sterling, moving
east at 30 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
1 to 2 inches of snow accumulation...

Locations impacted include...
Hamilton, Kettering, Middletown, Beavercreek, Fairfield, Lancaster,
Mason, Xenia, Chillicothe, Oxford, Miamisburg, Lebanon, Forest Park,
Springboro, Washington Court House, Sharonville, Circleville,
Wilmington, Monroe and Loveland.

This includes the following Interstates...
 I-71 in Ohio between mile markers 19 and 76.
 I-74 in Indiana between mile markers 145 and 152.
 I-75 in Ohio between mile markers 17 and 47.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3938 8229 3937 8275
      3917 8277 3918 8337 3931 8461 3928 8530
      3960 8530 3973 8365 3969 8325 3976 8325
      3977 8314 3970 8237 3960 8238 3954 8216
TIME...MOT...LOC 0427Z 274DEG 24KT 3955 8515 3971 8319 

$$

McGinnis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Feb 27, 9:32 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 27, 9:32 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
932 PM EST Thu Feb 27 2020

.SYNOPSIS...
Several upper level disturbances will move across the region
through Friday keeping off and on precipitation chances in the
forecast. Dry conditions are expected for the weekend before an
unsettled and wet pattern develops for next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Snow showers have developed roughly near I-70 and are currently
affecting travel with light snow accumulations and lowered
visibilities. Have issued special weather statements covering
hazards of slick roads and reduced visibilities. Expect snow to
dwindle after midnight as forcing near a weak surface trough
translates to the southeast.

Winds will be gusty through the evening hours. During the
overnight hours there will still be some wind gusts, however
expect them to be more isolated in nature. With the combination
of falling temperatures and winds, wind chill values will drop
into the single digits across a large portion of the region.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The one wave of snow will be moving out at the start of the
short term, however additional snow showers will be possible
near and south of the Ohio River later in the day on Friday
into the first part of Friday night as another disturbance moves
through. Minor snowfall accumulations will be possible. In
addition cannot rule out some light snow showers or flurries
across the northern portions of the forecast area with winds off
of the lake.

Friday night expect another cold night with wind chill values in
the single digits expected once again.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Northwest flow aloft with surface high pressure building across the
area Saturday. This high will offer dry weather and continued colder
than normal temperatures. Saturday's highs to range from near 30
northeast to near 40 southwest.

Long wave trof shifts east with mid level ridging/height rises
building into the region Sunday. This will provide a moderation of
temperatures. Readings look to warm above normal with Sunday's fcst
highs from 50 north to the upper 50s south.

Model solutions fairly consistent with mid level flow backing
westerly and embedded s/w and WAA leading to a chance of pcpn late
Sunday night into Monday. Warm temperatures with highs Monday in the
mid and upper 50s.

Rain chances increase as flow backs southwesterly and slow moving
surface front pushes into the area Tuesday. Favorable moisture
transport develops, with the potential for a prolonged period of
rain - pointing to a signal for heavy rain.

Considerable model solution spread continues to be observed
regarding the details of where the heavy rain sets up. Deterministic
model runs have trended south with the heaviest rain axis. At this
time the most favored region looks to be over ILN/s southern
counties, but a fair amount of uncertainty exists regarding the
exact placement of this heavy rain axis.

On the warm side of the system, expect Tuesday and Wednesday's highs
from the lower 50s northwest to the lower 60s southeast.

A general drying trend next Thursday with surface low and frontal
boundary shifting to the east. Temperatures to trend closer to
normal with highs from the lower 40s northwest to near 50
southeast.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
Looks like more light snow with MVFR conditions tonight as a
weak trough of low pressure travels from the west. Latest models
suggest a band of light snow developing near Dayton, then moving
southward to affect all TAF sites. Ceilings and visibilities
will improve early Friday while snow ends as drier air filters
in behind the trough. Winds will subside to around 10 knots
overnight out of the west, with speeds rising again on Friday,
with gusts to 25 knots possible at northern sites DAY ILN CMH
and LCK.

OUTLOOK...MVFR conditions possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Coniglio/Novak
SHORT TERM...Novak
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Feb 27, 9:28 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
928 PM EST Thu Feb 27 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-290230-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
928 PM EST Thu Feb 27 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Quick moving narrow bands of snow will move through overnight. While
amounts are generally expected to be around an inch or less, the
quick accumulation rate and cool pavement temperatures could lead to
slick spots on area roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 27, 10:42 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1042 PM EST Thu Feb 27 2020

OHZ064-065-073-074-280445-
Fairfield OH-Ross OH-Hocking OH-Pickaway OH-
1042 PM EST Thu Feb 27 2020

...SNOW SHOWERS WILL AFFECT SOUTHWESTERN FAIRFIELD...HOCKING...
SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL 1145 PM
EST...

At 1040 PM EST, radar indicated a snow shower near Chillicothe,
moving east at 40 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to 1 inch of snow accumulation...

Locations impacted include...
Chillicothe, Circleville, Logan, Nelsonville, Kingston, Williamsport,
Hocking Hills State Park, Logan Elm Village, North Folk Village,
Starr, Fox, Stoutsville, Laurelville, Murray City, Adelphi, Tarlton,
Ilesboro, Mooresville, Haydenville and South Bloomingville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3938 8229 3939 8251
      3937 8252 3937 8263 3936 8264 3936 8267
      3937 8275 3931 8275 3933 8313 3967 8312
      3959 8226 3956 8226 3955 8216
TIME...MOT...LOC 0340Z 267DEG 34KT 3954 8299

Coniglio
Local storm report, Feb 27, 10:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 PM EST THU FEB 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     SNOW             1 SSE MORAINE           39.69N  84.22W
02/27/2020  M1.5 INCH        MONTGOMERY         OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN2000412

MCGINNIS
Special weather statement, Feb 27, 11:02 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1102 PM EST Thu Feb 27 2020

OHZ055-064-065-074-280445-
Fairfield OH-Franklin OH-Hocking OH-Pickaway OH-
1102 PM EST Thu Feb 27 2020

...A LINE OF SNOW SHOWERS WILL AFFECT SOUTHERN FRANKLIN...
FAIRFIELD...NORTH CENTRAL HOCKING AND NORTHEASTERN PICKAWAY COUNTIES
UNTIL 1145 PM EST...

At 1101 PM EST, radar indicated snow showers along a line extending
from near Pleasantville to near Grove City, moving east at 40 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to one inch of additional snow accumulation...

Locations impacted include...
Columbus, Lancaster, Reynoldsburg, Grove City, Upper Arlington,
Hilliard, Pickerington, Bexley, Canal Winchester, Groveport,
Ashville, Baltimore, Buckeye Lake, South Bloomfield, Bremen,
Millersport, Pleasantville, Hide-A-Way Hills, Fairfield Beach and
Lake Darby.

This includes the following Interstates...
 I-70 in Ohio between mile markers 87 and 113.
 I-71 in Ohio between mile markers 90 and 110.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3960 8238 3967 8312 3976 8312 3980 8324
      3992 8324 3994 8323 3995 8324 4001 8324
      3998 8277 3994 8278 3993 8246 3984 8247
      3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 0401Z 274DEG 45KT 3985 8248 3990 8314

McGinnis
Local storm report, Feb 27, 11:12 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 PM EST THU FEB 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     SNOW             1 NE BEAVERCREEK        39.74N  84.05W
02/27/2020  M2.0 INCH        GREENE             OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN2000413

MCGINNIS
Local storm report, Feb 27, 11:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 PM EST THU FEB 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     SNOW             3 WNW KETTERING         39.71N  84.20W
02/27/2020  M1.6 INCH        MONTGOMERY         OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN2000414

CH
Special weather statement, Feb 27, 11:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1130 PM EST Thu Feb 27 2020

INZ058-059-066-OHZ060>065-070>074-080-280530-
Fayette IN-Franklin IN-Union IN-Highland OH-Fairfield OH-
Montgomery OH-Ross OH-Warren OH-Butler OH-Pickaway OH-Greene OH-
Fayette OH-Clinton OH-Preble OH-Hocking OH-
1130 PM EST Thu Feb 27 2020

...A LINE OF SNOW SHOWERS WILL AFFECT SOUTHERN UNION COUNTY IN EAST
CENTRAL INDIANA...FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN
FAYETTE COUNTY IN EAST CENTRAL INDIANA...SOUTHERN PREBLE COUNTY IN
WEST CENTRAL OHIO...BUTLER COUNTY IN SOUTHWESTERN OHIO...SOUTHERN
FAIRFIELD...FAYETTE...HOCKING AND PICKAWAY COUNTIES IN CENTRAL
OHIO...ROSS...WARREN AND CLINTON COUNTIES IN SOUTHWESTERN OHIO...
SOUTHERN GREENE COUNTY IN WEST CENTRAL OHIO...NORTHERN HIGHLAND
COUNTY IN SOUTHWESTERN OHIO AND SOUTHERN MONTGOMERY COUNTIES IN WEST
CENTRAL OHIO UNTIL 1230 AM EST...

At 1127 PM EST, radar indicated snow showers along a line extending
from 7 miles south of Connersville to near Mount Sterling, moving
east at 30 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
1 to 2 inches of snow accumulation...

Locations impacted include...
Hamilton, Kettering, Middletown, Beavercreek, Fairfield, Lancaster,
Mason, Xenia, Chillicothe, Oxford, Miamisburg, Lebanon, Forest Park,
Springboro, Washington Court House, Sharonville, Circleville,
Wilmington, Monroe and Loveland.

This includes the following Interstates...
 I-71 in Ohio between mile markers 19 and 76.
 I-74 in Indiana between mile markers 145 and 152.
 I-75 in Ohio between mile markers 17 and 47.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3938 8229 3937 8275
      3917 8277 3918 8337 3931 8461 3928 8530
      3960 8530 3973 8365 3969 8325 3976 8325
      3977 8314 3970 8237 3960 8238 3954 8216
TIME...MOT...LOC 0427Z 274DEG 24KT 3955 8515 3971 8319

McGinnis

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:10 PM ESTSpecial Weather StatementILNClark, Franklin, Madison65 min
Feb 27, 9:37 PM ESTSpecial Weather StatementILNFayette, Greene, Montgomery, Preble53 min
Feb 27, 10:11 PM ESTSpecial Weather StatementILNFairfield, Franklin49 min
Feb 27, 10:25 PM ESTSpecial Weather StatementILNButler, Clinton, Fayette, Greene, Montgomery, Preble and 1 more65 min
Feb 27, 10:42 PM ESTSpecial Weather StatementILNHocking, Pickaway63 min
Feb 27, 11:02 PM ESTSpecial Weather StatementILNFairfield, Franklin43 min
Feb 28, 12:29 AM ESTSpecial Weather StatementILNClinton, Fayette, Highland, Hocking, Ross, Warren46 min
Feb 28, 3:22 PM ESTWinter Weather AdvisoryILNCarroll, Gallatin, Grant, Owen10 hr

Nearby

Special Weather Statements in Ohio, 2020Special Weather Statements in Indiana, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.